Key result
Pregabalin overdose causes severe symptomatic sinus bradycardia that resolves within ~96 hours without pacing.
Why the study?
Pregabalin overdose is not routinely associated with sinus bradycardia, and its potential to cause severe symptomatic bradycardia is unclear.
Case Report (n=1)
Pregabalin overdose may cause symptomatic bradycardia; single case leaves open need for prospective confirmation before monitoring changes.
We present the unique case of severe, symptomatic bradycardia associated with pregabalin overdose. Pregabalin is a widely prescribed drug not routinely associated with sinus bradycardia. A 39 year old male, presented having taken about 4g of pregablin with intention to self-harm. Following admission, he subsequently developed bradycardia on telemetry. Other possible causes were excluded with serial investigations. The bradycardia resolved by 96 hours without the need for temporary pacing. Patients presenting with pregabalin overdose should be monitored for bradycardia.
No takes yet. Share an insight, caveat, or question.
Kumar et al. (2021) conducted a case report in Pregabalin overdose with severe symptomatic bradycardia (n=1). Pregabalin was evaluated on Development and resolution of bradycardia. Pregabalin overdose (4g) caused severe, symptomatic sinus bradycardia in a 39-year-old male, which resolved within 96 hours without requiring temporary pacing.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: